Feeling awful

I had RAI in October following relapse of Graves' disease . for past 3- 4 weeks feel lousy - was recommenced on carbimazole 10 mg as my levels shot up again in December - but they have come down again quickly - am now on 5 mg carbimazole until I see the endo next week - despite my levels being described as ok now - I am absolutely knackered , feel dizzy ' get breathless on exertion and generally can't walk the distances I am used to doing .- am getting pins and needles at night - have gained weight and can't shift it - generally feel as though am in a fog - I look very pale and generally washed out

Has anyone else had experience like this as am getting very fed up and just want to get on with life and go back to work .

3 Replies

  • Although I don't have experience of Graves - it does sound like Hypo symptoms, autoimmune attack can tend to make results go up and down & folk often end up hypo after RAI... just IMHO.

    Dizziness, pins & needles, breathlessness, pallour - can also be due to low vitamins & minerals - good levels of irons, ferritin, folate & B12 and vitamin D are needed for general health. J :D

    PS a key Hypo symptom (for many) is feeling cold

  • exactly what results do you have ?

    your symptoms sound hypothyroid and after Graves Disease the body is so sensitised to such high levels of thyroid hormone that you must be treated on symptoms NOT on blood tests ........old research in Sweden

    Graves destroys almost every vitamin and mineral in the body as does hypothyroid

    so its vital your GP tests




    Vit D3

    the levels of all 4 MUST BE over halfway in their ranges

  • Welcome to the forum, Debpat.

    It sounds like December was your thyroid gland's swan song dumping hormone and making you hyper before giving up the ghost. You probably don't need the Carbimazole any longer as it may be making you hypo. You may be okay off Carbimazole for a while but you'll probably need Levothyroxine within the year if not sooner as RAI usually destroys the thyroid gland.

    Ask your GP to test ferritin, vitamin D, B12 and folate as hyper patients often burn up their vitamins and minerals and low/deficient levels can cause musculoskeletal pain, fatigue and low mood similar to hypo symptoms.

    Make a point of asking for a printout of your test results in future as it helps members advise if you post them with the lab ref ranges (the figures in brackets after your results).

You may also like...